Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 201, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 18, 2019, 8:10 PM CDT for Osage County, Oklahoma. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2019, 8:10 PM CDT (01:10 UTC)
- Expired
- Jun 18, 2019, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 91 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:24 PM CDT | TSTM WND DMG | 3 Sw Pawhuska, OK | SEVERAL LARGE TREE BRANCHES DOWN. |
| Jun 18, 8:37 PM CDT | HAIL 1.75 | 3 N Wynona, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
395
WUUS54 KTSA 190110
SVRTSA
OKC113-190200-
/O.NEW.KTSA.SV.W.0201.190619T0110Z-190619T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
810 PM CDT Tue Jun 18 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
East central Osage County in northeastern Oklahoma...
* Until 900 PM CDT.
* At 810 PM CDT, a severe thunderstorm was located 6 miles south of
Pearsonia, moving east at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Pawhuska... Barnsdall...
Wynona... Osage Hills State Park...
Okesa... Pershing...
Nelagoney... Tallant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3664 9660 3681 9652 3672 9603 3641 9627
TIME...MOT...LOC 0110Z 291DEG 21KT 3670 9647
HAIL...1.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:10 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 18, 6:10 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Tulsa OK 610 PM CDT Tue Jun 18 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR TAF elements to prevail into the overnight hours across most sites. Thunderstorms will begin to impact the NE OK sites after 06z and the remainder of the E OK/NW AR sites after 09z-10z. IFR vsbys and MVFR cigs can be expected in thunderstorms. Activity will shift east of the NW AR sites between 12z-15z, with MVFR cigs to lift into VFR categories from west to east in the 16z-18z time frame. && .PREV DISCUSSION... /Issued 308 PM CDT Tue Jun 18 2019/ DISCUSSION... Thunderstorm chances and the attendant severe weather threat are the main focus for the short term forecast. For this afternoon and evening, a compact upper level low continues to move across central KS with a sfc boundary north of the OK/KS border and a subtle low level convergence area west of I-35 into central OK. Storm development will remain possible in this area during the afternoon with at least limited potential for discrete supercells to move into parts of northeast OK through the evening, especially closer to the border, with very large hail possible and low tornado potential as well. Any such storms will also be slow moving under relatively weak flow regime and thus could result in localized flash flooding. Later this evening storms developing over the high plains are likely to grow into one or more clusters that will move into eastern OK late evening and overnight and eventually northwest AR. At this time the highest probabilities should remain north of I-40, and these storms will mainly pose a damaging straight-line wind threat. While heavy rainfall will remain possible, flash flooding potential could be mitigated some by the more progressive nature. Thunderstorms and severe weather chances Wednesday will be contingent on what happens tonight, but current thinking is the overnight complex will drive the effective frontal boundary into at least southeast OK. This would be where the majority of additional storm development would be expected. Should see relatively dry weather later in the week with temperatures climbing into the 90s, before thunderstorm and heavy rain potential increase by the weekend as a well-defined shortwave trough and frontal boundary arrive. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Jun 18, 4:56 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CDT Tue Jun 18 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CDT Tue Jun 18 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Portions of northeast Oklahoma mainly northwest of
I-44.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing...although best chances will be late evening
and overnight.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...This evening and overnight.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...This evening and overnight.
DISCUSSION...
Isolated thunderstorms have developed across portions of north
central Oklahoma late this afternoon. These storms may eventually
drift into portions of northeast Oklahoma mainly northwest of
Interstate 44. These storms will have the potential to be severe
with strong gusty winds and large hail the main concern. Any
discrete cells will pose a limited risk of tornadoes through the
evening hours, mainly near the Oklahoma...Kansas state line. In
addition, very heavy rainfall will be likely in the stronger
thunderstorms and with the slow storm motions expected, localized
flash flooding will be possible.
Thunderstorms across Kansas and other storms well to our west
should eventually develop into multiple clusters of storms and
move into eastern Oklahoma mainly after midnight. These storms are
expected to sweep east into northwest Arkansas late tonight. Strong
damaging winds and heavy rainfall will be the main concern, with the
greatest threat for severe weather across northeast Oklahoma.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...High Wind Potential...Dangerous
Heat Potential.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorms could still be ongoing across portions of far eastern
Oklahoma and western Arkansas Wednesday morning. Additional
thunderstorms will develop Wednesday afternoon and continue into
Wednesday night in the vicinity of a cold front across southeast
Oklahoma and into northwest Arkansas. These storms will have the
potential to be strong to severe with strong gusty winds, large hail
and heavy rainfall possible.
The next significant chance of showers and thunderstorms will
come over the weekend and into early next week as a slow moving
storm system affects the region. Some of these storms could
be severe. Heavy rainfall will also be possible.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jun 18, 7:14 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
714 PM CDT Tue Jun 18 2019
OKZ054-190100-
Osage OK-
714 PM CDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
800 PM CDT...
At 713 PM CDT, a strong thunderstorm was located 4 miles east of Kaw
Lake, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Shidler... Burbank...
Grainola... Foraker...
Pearsonia... Eastern Kaw Lake...
Webb City... Apperson...
LAT...LON 3666 9637 3670 9682 3675 9683 3676 9682
3677 9682 3677 9679 3678 9679 3678 9675
3691 9675 3699 9644
TIME...MOT...LOC 0013Z 261DEG 20KT 3679 9677Local storm report, Jun 18, 7:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL SHIDLER 36.78N 96.66W
06/18/2019 E0.88 INCH OSAGE OK EMERGENCY MNGR
&&
BLHLocal storm report, Jun 18, 7:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL SHIDLER 36.78N 96.66W
06/18/2019 E1.75 INCH OSAGE OK EMERGENCY MNGR
GOLF BALL HAIL ON THE NORTH SIDE OF SHIDLER.
&&
BLHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:14 PM CDT | Special Weather Statement | TSA | Osage | 46 min |
| Jun 18, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Jun 18, 8:15 PM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Jun 18, 8:23 PM CDT | Tornado Warning | TSA | Osage | 40 min |
| Jun 18, 8:34 PM CDT | Special Weather Statement | TSA | Nowata | 26 min |
| Jun 18, 9:01 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 44 min |
| Jun 18, 9:19 PM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
| Jun 18, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 44 min |
| Jun 18, 9:47 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| Jun 18, 10:06 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 39 min |
| Jun 18, 10:12 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 48 min |
| Jun 18, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 49 min |
| Jun 18, 10:46 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 44 min |
| Jun 18, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 49 min |
| Jun 18, 11:58 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Wagoner | 47 min |
| Jun 19, 2:48 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 57 min |
| Jun 19, 2:56 AM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee | 34 min |
| Jun 19, 3:19 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 56 min |
| Jun 19, 3:33 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa | 117 min |
| Jun 19, 3:45 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 60 min |
| Jun 19, 3:53 AM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 52 min |
| Jun 19, 4:09 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Sequoyah | 51 min |
| Jun 19, 4:28 AM CDT | Special Weather Statement | TSA | Delaware | 47 min |
| Jun 19, 5:01 AM CDT | Special Weather Statement | TSA | Adair | 44 min |
| Jun 19, 8:48 AM CDT | River Flood Warning | TSA | Nowata | 31 hr |
| Jun 19, 5:55 PM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| Jun 19, 6:01 PM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| Jun 19, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.